MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Blood Loss (2597); Device Embedded In Tissue or Plaque (3165)
Date of Event 04/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.A review of the device history record of the product code/lot# combination was conducted with no findings.With no device return the exact cause of the reported event cannot be definitively determined based on the available information.
 
Event or Problem Description
The user facility reported breakage on the involved ik: precision device.The md was attempting to get access with the precision needle and wire.The patient began to lift their head and bend at the knee.The physician tried to pull back on the wire and could not.The needle was removed and the wire was still in place.Under x-ray it was noted the wire was a bit "tangled".The suggestion was made to use the dilator instead of the needle to try to safely remove the wire.The wire broke and the dilator had to be removed.The wire was still hanging out from the tract.That wire that was hanging out was gently pulled on by the physician and it also broke leaving a small portion of the wire still in the tissue tract.A second precision sheath was used to gain access.The case was completed without any other issues.The vascular surgery was consulted regarding the wire that was left in the body.Estimated blood loss was reported to be less than 250 cc.The patient was reported to be stable.The procedure was successful with the use of a second precision sheath.Additional information was received on 4/27/18.It was reported that the physician seen the patient in the office and the patient is doing fine.Vascular surgery also saw the patient and decided to leave the little bit of the wire in the tract and stated the wire would encapsulate.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7489881
Report Number1118880-2018-00034
Device Sequence Number1704880
Product Code DYB
UDI-Device Identifier00389701010779
UDI-Public00389701010779
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberN/A
Device Catalogue Number70-5160
Device Lot NumberWC21
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2018
Initial Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;